So , since the seizure we've kept her fever under control by alternating Motrin and acetaminophen. Before the hospital she had never had Motrin. I noticed yesterday after her Motrin dose she wanted to nurse, and then when the milk let down she pulled off and asked for her pacifier. She's eating VERY little. Drinking water fairly well. But she has now been doing this for 24 hours and it's driving me nuts. She clearly wants to nurse, but she won't.
She is also teething and currently has her fingers in her mouth. There are also no other apparent symptoms. No cough, no runny nose, nothing. Stool and urine are normal and frequent enough. I guess I just need some reassurance. Or want to know if anyone else has dealt with this.
It could be roseola, which has a high fever for several days, and then once the fever goes away, a rash appears. The main symptoms are fever and rash once the fever goes away. It is common in your daughter's age group. http://kidshealth.org/parent/infections/skin/roseola.html
There is absolutely no benefit to giving Motrin or acetaminophen. Neither will prevent febrile seizures. Febrile seizures are caused when a fever rises rapidly. They have nothing to do with how high a fever gets. Febrile seizures are not dangerous, either.
The body "knows" how high a fever needs to be to fight a particular infection. By lowering fever, you are hurting the body's effort to fight the infection and to heal. Fever will not cause damage to the brain or body unless it goes over 107.6. Your daughter's fever will get nowhere close to that during this illness, even if you stop medicating.
Anyway, she does have an ear infection. Which could be why she isn't wanting to swallow the milk. And as for the possibility of Roseola , I guess it's still possible. Although, she never had any upper respiratory stuff going on.
Thank you for the insight!!
My child never had any upper respiratory problems with roseola. It was just a fever 103-104, and then the characteristic rash once the fever went away. The only way to know if it's roseola is to see if the rash appears once the fever is gone. You'll know soon enough.
Acetaminophen is far from a benign drug. I would prefer to use ibuprofen, but then again, I would never medicate for fever. I don't agree with your ND's opinion that there is no benefit to a fever going over 101. The ear infection may be a complication from using the fever lowering drugs.
And at this point I'm beyond exhausted. The recommendation was for fever reducers to be used for temps of 103 or higher if she appeared ill. (I stated in my first post I would wait until it was over 103, I miswrote in my last post) Which she clearly has exhibited. And the ear infection is most likely from the mucus build up that is a result of whatever it was that she was fighting all week and not the result of my hand as you have suggested.
I had to administer chest compressions on her this week while she laid on my floor, blue, and not breathing, from a febrile seizure, so I'm all about comfort for the rest of her illness.
Hi! I am sorry for your LO pain! that is never fun and can be so stressful!
I understand you wanting to comfort your LO during this time. It really is a personal choice us mom's get to make and I think you going up to 103 and then not being comfortable to go past is your boundary and I get that!
I just wanted to say that I would never use Tylenol ever. I have had great success with motrin or advil and even white willow bark.
Some info on:
The widely used pain and fever reliever acetaminophen is a leading cause of acute liver failure, even at doses that are within the recommended range.
Acetaminophen accounts for tens of thousands of calls to poison control centers and hospital admissions each year, as well as hundreds of deaths.
Both alcohol consumption and fasting (due to illness, anorexia, or malnutrition) greatly increase the risk of liver injury due to acetaminophen. Fasting decreases levels of glutathione, an antioxidant that helps the liver detoxify acetaminophen.
Nearly half of people who overdose on acetaminophen do so unintentionally, due to unrelieved pain or combining medications (over-the-counter or prescription) that contain acetaminophen.
If you google "risks of tylenol" You will be amazed at the links that come up from news reports, the fda, & many other sites. It would be worth your time to research it to see the controversy surrounding it. I will leave it to you to make your desicion! More than anything: I hope your LO recovers quickly!
"Those who are afraid retreat.
Those who are brave grow greater.
Never fear, always grow."
Both ibuprofen and acetaminophen have serious side effects. Especially when not taken as directed. Typical overdoses, like every other statistic reported, are situational. And not at the direct result of cautious consumption. I could go on and on. I am not administering any of her medication blindly. I do have an extensive health background, degree included. I also appreciate everyone's concern about the medicine I've mentioned. Education is important!
But back to the whole purpose of starting this thread... DD wanting to nurse, but then not drinking once the milk has letdown. Ibuprofen has always upset my stomach, so maybe it's upsetting hers. Or it could simply be her ears. Now that I know she has an ear infection.
For this question, you might get better information and more answers in the one of the breastfeeding forums.
Thanks again for the insight.
I can move this thread for you if you like. It could go in health and healing or in BFing if you don't feel it's related to a vax issue. I would encourage you to do that if it's not related to non-vax because this forum is reserved for our members who have chosen not to vaccinate so your response may be limited.
I logged on to read (even though I'm not a non-vax mama) to let you know that there is a 5 day fever virus (I think it's a virus) going around our area. It's a pretty surprising virus given the length of the fever.
I hope your DC feels better soon!
Thank you. I am a non-vaxer, so I just assumed I would have some responses from like-minded parents. Which I have received.
She did have bacteria in her urinalysis. So I know the fever was partly from the UTI. Anyway, two days after the ER visit ND confirmed an ear infection. But I still don't doubt she was battling a virus before the fluid buildup turned into the ear infection. Especially since she never had a runny nose or anything. It could have just been hanging out in there. ???
I should also note we both have seasonal allergies and she and I had been playing outside on the 'low pollen' days which could have also triggered the mucus buildup. Whatever the cause, she is finally on the mend. She ran a little fever in the night and woke up this morning sweaty. Fell right back asleep for an extra two hours, which is really unusual, so I think her little body is on the upswing.
New medication, new supplement, new food, new soap? More or different spices than usual? Fwiw, my oldest gated my milk whenever I ate Mexican food. Go figure.
I thought that too. I have poured over my diet and routine to see if anything has changed. Can't think of anything. She's drinking a little bit more today than she was able to drink yesterday. I even thought that my stress might have made it taste different somehow too-
I took her to see our chiro yesterday and he did a lot of good. He muscle tested her for virus, bacteria, allergies... And the list goes on. Long story short, she is on:joy the mend. She started eating a little today and still has some deep mucus gurgling but doing much better! Thank you ALL again for your kind words, support, and information!
Glad to hear your little one is getting better.
That's what I've been dealing with. It's beginning to loosen up, I'm able to hear it more when she's nursing and sleeping. But it still isn't able to be sucked out and she doesn't have a runny nose. It's just slipping right down her throat. She's much more comfortable though than previous days. And thank you @OrmEmbar!